12-01-2011 05:56 PM
I decided to talk to the Doc today as my SE leaflet doesn't mention joints or boobs! She was VERY helpful and looked into it all for me - even ringing the hospital for further advice.
Just for information, apparently the aching joints are all part of the menopause symptoms you can get with this drug and the boob problem is "probably" a result of having radiotherapy - we can all expect breast pain for up to at least a year after treatment - another thing to look forward to - lol!
Only advice from the hospital was to take an anti-inflam but I'm going to try some Devils Claw (if it won't affect the Tamox!) as I think I have enough tablets rattling around inside me!!
12-01-2011 01:19 PM
Just reading your comments about Tamox and I am the same, hot flushes but nothing horrendous and much better than expected with all other symptoms.
Does anybody know what we do if we forget to take a tamox tablet one day, do you just forget it or do you double up the next day?
12-01-2011 08:50 AM
Hi drooping daisy
I started to get painful joints during Tax chemotherapy which finished at the end of October 2010. Fingers and knees mainly.
Started Tamoxifen just before christmas and must say that discomfort in joints (hands + knees) is still noticeable. I put it down to the chemo, but it could be - now that I think about it - that Tamoxifen plays a role as well.
Just read the ino leaflet that comes with Tamoxifen and it does talk about painful breasts as a SE. Nothing about joints...
Get it checked out if you feel anxious about it!
All the best
11-01-2011 09:48 PM
Just wondered if I could jump on this thread and ask if anyone has experienced breast tenderness and achy joints (particularly finger and knee joints) with Tamoxifen?
I was lucky enough to get away with a lumpectomy a few months ago and thought I had recovered really quickly. But since my last period a few weeks ago I have had very painful breasts (like pms pain!) and now I am beginning to panic that it is all something sinister (I have been attending Carlisle hospital so not much faith in their scanning abilities unfortunately!! :-(
Anyway, just thought I would ask and thanks for any advice.
09-01-2011 11:58 AM
I was so worried about tamoxifen se, but up to now (touch wood / cross fingers) have not experienced any hot flushes, just the thirst thing, they have to tell us all se, as a 'just in case' scenario, my onc hasn't mentioned removal of ovaries, I'm still having periods, but someone on here has said tamoxifen doesn't stop you producing oestrogen, just stops the cancer absorbing it (think that's right!), ill be seeing onc again in Feb, so see what he thinks.
All the best for tomorrow, I had my WLE in Oct, so will be thinking of you, x
09-01-2011 11:41 AM
I know I'm getting ahead of myself (WLE tomorrow so won't start Tamoxifen for a while) but I've read about the various side-effects and bringing on the menopause. My question is, do the hot flushes and other menopausal side-effects continue for the whole five years of Tamoxifen or do they eventually settle down? I'm pre-menopausal, though at 48 would have expected it to start at some stage fairly soon. I even asked my surgeon if oophrectomy would be a better option for someone my age, but she said that with Er+ they'd still want to give me Tamoxifen even if i didn't have any ovaries.
08-01-2011 01:22 PM
Many thanks for all the posts here, it's a great help. I have only been on Tamoxifen for about three weeks, when I read about the SE's prior to starting, I put them to the back of my mind.
Whilst it's still early days, it's so good to hear a good mix of experiences, so that I am aware of what might come. Sofar, all good, night sweats mainly. But I already had those since chemo 3. And I will make sure I stay on the same brand Tamoxifen....
08-01-2011 11:14 AM
I take mine before bed, as I'd thought well any SE and ill be asleep, also quite a few ladies on this site have said to take it before bed, so its easier to remember to take it, as part of your routine, hope you get your sore throat sorted out. X
07-01-2011 08:07 PM
Hi Janice thanks for that i've been really bothered about it today, Ive also got a bit of a cough and feel as if Ive got phlemn in the back of my throat all the time and my nose feels blocked. It all eases when I lay down. Ive looked on the SE and they are all connected with Tamoxifen but its just deciding if its serious enough to go to doctors. I suppose being one of these who never goes to docors I find it ard too but I reckon I'm going t have to get used to it. I'm going to try taking them around tea time because I'm worse about 4-5 hours after taking it, then I will be in bed.I'll be blowed if its going to beat me! lol
07-01-2011 06:54 PM
I've had a sore throat and felt as if a lump was there for some time, I also had an annoying cough. I went to my GP and she seemed to think it was acid reflux and prescribed accordingly, the cough seems to have cleared up but still have a sore throat,although not as bad.
Never thought it was tamoxifen but who knows it could be.
As for brands I decided to collect mine from a different pharmacy as it was nearer, it was a different brand to what I had been on and they made me feel ill, so much so I called my GP for another prescription and went back to my normal brand.
07-01-2011 04:10 PM
Hi all. Ive found your comments very interesting. I had a lft MX but did not need chemo so i went straight on to tamoxifen a month ago. I thought I as doing really well until i read the side effects and realise that I've had a sore throat aches and paiNs and felt as if Ihave a lump in my throat. I'll moseyon down to the docs next week just to make sure its nothing serious. It could just b an infection, everyone else has one. Ive not had any hot flushes up to now and other than the above seem to be just the same.Its interesting to note the different brands so I'll keep an eye on that as well.
04-01-2011 08:47 PM
Thanks ladies, glad I'm not on my own with the thirst thing, it is rather bizarre! But if its the only SE, then I can't really complain, I just can't leave the house without a bottle of water!
OH thinks I'm imagining it I'm sure, keeps saying you can't need another drink already!
Mel - as if you haven't enough to put up with this cruddy disease, hope everything goes ok for you in Feb. ((hugs))
04-01-2011 04:18 PM
Hi I have the thirst as well,I seem to alternate between wokhardt and APS i'm on the APS brand at the moment. I also get thrush down below quite often dont know if it is tamoxifen or not causing this.
I have also had 2 borderline smear tests in a year and have another test in February if that the same then have to have it investigated.Oh the joys.
Best wishes Melxx
04-01-2011 03:34 PM
Nobody's ever mentioned the thirst before, but i have it too! A moment of revelation. I never thought it could be the Tamox. I've been on it 3 years this month. I tried various brands at first but have stuck to Wockhart mainly as least side effects. However since my pharmacist couldn't get any before Christmas i've been back on APS (which gave me night sweats and inflamed my eczema) and I'm OK. Even my stiff finger joints seem a bit improved. Struggling with plantar fasciitis tho (painful tendon under foot).
Don't worry about no side effects meaning it's not working. It's nothing to do with the active ingredient itself - that stays the same. It's the 'fillers' that differ from one brand to the next, the powdery stuff that makes up the tablet.
04-01-2011 11:02 AM
Elaine - I'm on wockhardt too, well for this month at least, my first pack was generics, maybe it's a brand thing, I'll take note if I swap back next month, or get a totally different brand, who knows. I have an onc meeting in 4 weeks, so will mention it then, it just seems looking through the forum no one seems to mention being really thirsty, so maybe just me n you Elaine! X
04-01-2011 10:28 AM
My periods stopped in april last year im 44 during my chemo my hot flushes started then still goin on now driving me mad im also taking tamoxfen and have been for 4 months i find im very thirsty what brand are you taking mine is wockardt
04-01-2011 09:24 AM
Hi crazy cat lady
I have been on Tamoxifen since May 2010 I did not need chemo. To start with I had some hot flushes but they went after about 3 months. My BCN said my periods would stop but they have not, they are not as heavy or as painful as they used to be.
04-01-2011 08:42 AM
Well I'm now half way through my second pack of tamoxifen, and the only SE I have noticed have been dry facial skin, and an uncontrollable thirst! Not sure why!, although this could just be having the central heating on full for the last 3 months, I was just wondering when did you all get the flushes?, is it a cumulative effect, or am I just fortunate, and if I haven't had any as yet, won't get any, anybody else got the thirst thing? Also does lack of SE mean the tamoxifen isn't working!?! So many questions I know, I just thought I would get instant menapausal symptoms, even my periods are as regular as ever.
Any advice / answers gratefully received